The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
For World AIDS Day, read about stigma, criminalization and more >>
Ask the Experts About

Choosing Your MedsChoosing Your Meds
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

should my kid retake oral meds 2 hours and vomit

Jul 4, 2006

my daughter is taking isoniazid 5ml and rifampicin 7.5ml for her primary complex, however she is having productive cough so i gave her carbocistein after 30 min. i gave her anti TB meds, 2 hours after she vomits and her vomits shows red which is the question is should i repeat her intake???

Response from Dr. Young

Thanks for your post.

Unless you actually see pill fragments in the vomit, there's no need to redose-- this usually only happens within 10-15 minutes of swallowing the pill. Rifampin typically gives body fluids (saliva, tears, urine and yes, even vomit) a red color. This color doesn't necessarily mean that there's pill in the vomit.

I hope this is helpful. BY

Happy 4rth of July
fat redistribution

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint